Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 30, 2022, 8:39 PM CDT for 14 counties in Texas. It took effect at Mar 31, 2022, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 8:39 PM CDT (01:39 UTC)
- In effect from
- Mar 31, 2022, 11:00 AM CDT
- Expired
- Mar 31, 2022, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 61 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS84 KEWX 310139 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 839 PM CDT Wed Mar 30 2022 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE HILL COUNTRY, SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS ON THURSDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... .A dry airmass following a pair of cold fronts results in humidity values to fall into the teens on Thursday. This low humidity combined with gusty northwest winds will result in critical fire weather conditions across portions of the Hill County, southern Edwards Plateau and the Rio Grande Plains Fuels remain extremely dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged!. TXZ183>189-202>204-217>219-228-311200- /O.NEW.KEWX.FW.W.0016.220331T1600Z-220331T2300Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 839 PM CDT Wed Mar 30 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT ON THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF THE HILL COUNTRY, SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CDT Thursday. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
134 WWUS84 KEWX 310853 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 353 AM CDT Thu Mar 31 2022 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE WESTERN HILL COUNTRY, EDWARDS PLATEAU, AND RIO GRANDE PLAINS TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... .A dry airmass remains with humidities falling into the teens today. Breezy and gusty northwest winds are also expected. This in combination with extreme fuel dryness will result in critical fire weather conditions across the western Hill County, Edwards Plateau, and the Rio Grande Plains from late this morning through early this evening. Fuels remain extremely dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged!. TXZ183>189-202>204-217>219-228-312300- /O.CON.KEWX.FW.W.0016.220331T1600Z-220331T2300Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 353 AM CDT Thu Mar 31 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS THE WESTERN HILL COUNTRY, EDWARDS PLATEAU AND RIO GRANDE PLAINS... * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
277 WWUS84 KEWX 312315 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 615 PM CDT Thu Mar 31 2022 TXZ183>189-202>204-217>219-228-010015- /O.EXP.KEWX.FW.W.0016.000000T0000Z-220331T2300Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 615 PM CDT Thu Mar 31 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE HILL COUNTRY, SOUTHERN EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... Despite continued low humidity levels near or below 20 percent into the evening, the winds are light enough across the warning area to allow for the expiration of the red flag warning. With the low humidity and extremely dry fuels, continue to limit activities prone to produce sparks. Take care to stop the start and spread of wildfires. Elevated to near critical fire weather conditions will develop during Friday afternoon as southerly winds increase and the min RH values fall into the 20 to 30 percent range. We'll monitor forecast conditions closely on the overnight shift for possible re-issuance of a red flag warning despite RH levels not quite meeting criteria due to the result of recent fire activity and the extremely dry fuels across the region. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 6:26 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 6:26 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 626 PM CDT Wed Mar 30 2022 .AVIATION...00Z TAF Package VFR flight conditions prevail through the TAF period. Moderate to breezy north-northwesterly flow from this afternoon will gradually subside over the next several hours before winds become light and variable into and through the overnight. Winds pick up Thursday morning at KDRT out of the north-northwest. For the I-35 TAF sites (KAUS, KSAT, KSSF), winds stay light until the latter half of the afternoon on Thursday when wind speeds pick up to between 5 and 10 knots. Winds will begin to shift more to the northeast then east- northeast into and through Thursday evening. Outside from some mid to high clouds late in the period, anticipate continued sky clear conditions. && .PREV DISCUSSION... /ISSUED 250 PM CDT Wed Mar 30 2022/ SHORT TERM (Tonight through Thursday Night)... Sunny skies are prevailing across all of South Central Texas in the wake of this morning cold front. The weather parameters to watch for across the area are the wind and relative humidity. The combination of them is causing fire weather concern across all of South Central Texas through early this evening. A Red Flag Warning is in effect for all areas through 8 PM this evening. Northwest winds began to mix down well to the surface around mid to late morning and expected to continue through at least 5 PM this afternoon. A Wind Advisory is in effect for areas along and west of Highway 83 through 5 PM with winds expected to range from 20 to 30 MPH and gusts up to 45 MPH. Otherwise, dry weather conditions are expected through the short term period with overnight lows in the 40s over most places and 50s across the southwest and along the Rio Grande as a cool surge of air pushes across the area. For Thursday, highs are expected to reach the mid to upper 70s across the Hill Country to 80s elsewhere. A weak high pressure system across east Texas and a weak low pressure system wanting to develop across our area are likely to provide a northerly flow across most places with the exception of the coastal plains which are forecast of having a southerly flow from the gulf. With low relative humidity and light to moderate winds in place for Thursday afternoon, most areas along and west of Highway 281 are within the elevated to near critical fire weather criteria. Areas along and east of Highway 281, are expected to have minimum relative humidity values in the low to mid 20s with winds around 5 to 12 mph for elevated fire weather concerns. Moisture is forecast to increase on Thursday night with some clouds developing in the evening and overnight. Lows are forecast to range between the mid to upper 40s across the Hill Country to 50s elsewhere. LONG TERM (Friday through Wednesday)... Return flow will be on the rise Friday, as east-southeasterly surface flow starts pumping gulf moisture inland over South-Central Texas. Our most recent front didn't quite rid us of sfc moisture like our last couple of fronts have, so this should help with our recent fire weather concerns, helping to bring our minimum relative humidity values back up above 20% on Friday. That trend for increasing surface moisture and rising dewpoints should continue into the weekend as a the upper patterns evolves somewhat more in favor of increased rain chances through the middle of next week. Friday will be a warm day with plenty of sunshine and comfortable humidity, as temperatures warm to some 5-10 degrees above normal for early April. Saturday will bring about yet another bump in high temperatures, with most locations in the mid to upper 80s, along with lower 90s generally south of a Del Rio to San Antonio to La Grange line. Saturday night into early Sunday morning, a weak shortwave will slide through from the southwest, bringing with it additional mid-level moisture. With surface dewpoints in the lower to middle 60s along with some synoptic lift associated with the shortwave, wouldn't be surprised to see a few morning showers along and east of I-35/I-37. Have gone ahead and added 15-20 PoPs in for this possibility, as global models seem to be underdoing the chance at precip given the setup. Monday and Tuesday will be the more active days of this forecast. Expect breezy south/southeasterly winds on Monday ahead of an approaching storm system taking shape over the Southern Plains. A surface low will develop over western Oklahoma and slide east by early Tuesday. This will send a cold front through our area on Tuesday. Pre-frontal lift will help in developing showers and some thunderstorms during the day Monday, with scattered showers and thunderstorms continuing through the early Tuesday morning before exiting Tuesday afternoon. At this time, the setup appears favorable for beneficial rains, but we will have to wait this one out a couple more days to get a better idea on timing and specifics. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 48 79 50 83 58 / 0 0 0 0 - Austin Bergstrom Intl Airport 45 79 47 84 57 / 0 0 0 0 - New Braunfels Muni Airport 47 82 49 86 58 / 0 0 0 0 - Burnet Muni Airport 45 76 48 82 56 / - 0 0 0 - Del Rio Intl Airport 53 87 56 88 62 / 0 0 0 0 0 Georgetown Muni Airport 45 77 47 82 55 / 0 0 0 0 - Hondo Muni Airport 46 88 50 88 59 / 0 0 0 0 0 San Marcos Muni Airport 45 80 47 84 57 / 0 0 0 0 - La Grange - Fayette Regional 48 79 50 83 58 / 0 0 0 0 10 San Antonio Intl Airport 50 84 52 85 60 / 0 0 0 0 - Stinson Muni Airport 51 86 53 88 61 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...Brady Long-Term...Quigley Decision Support...Platt
Hazardous weather outlook, Mar 30, 6:24 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 624 PM CDT Wed Mar 30 2022 TXZ171>173-183>194-202>209-217>225-228-312330- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 624 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Red Flag Warning remains in effect for all areas until 8 PM this evening. Gusty northwest winds and low humidities will remain intact through mid evening. In addition, fuels remain critically to extremely dry while a few fires continue across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions will continue for the next several days. Low humidities and breezy winds are expected on most days. In addition, fuels remain dry to extremely dry. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.